Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 61, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 23, 2025, 6:33 PM CDT for Cannon County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2025, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 23, 2025, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:55 PM CDT | FLASH FLOOD | 3 Sw Woodbury, TN | Flash flooding on Hollis Creek Rd, near Sunny Slope Road. Water flowing over the road became as high as 4 feet deep. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
263
WGUS54 KOHX 232333
FFWOHX
TNC015-240245-
/O.NEW.KOHX.FF.W.0061.250423T2333Z-250424T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
633 PM CDT Wed Apr 23 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Cannon County in middle Tennessee...
* Until 945 PM CDT.
* At 633 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodbury and Bradyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3584 8616 3586 8616 3587 8590 3586 8590
3571 8601 3573 8617
FLASH FLOOD...RADAR INDICATED
$$
Mueller1 follow-up statement
996
WGUS74 KOHX 240056
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
756 PM CDT Wed Apr 23 2025
TNC015-240245-
/O.CON.KOHX.FF.W.0061.000000T0000Z-250424T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cannon TN-
756 PM CDT Wed Apr 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT THIS
EVENING FOR CENTRAL CANNON COUNTY...
At 756 PM CDT, local law enforcement reports flooding near Sunny
Slope Road and Hollis Creek Road near Hollis Creek due to
thunderstorms that produced heavy rain across the warned area.
Between 1 and 3 inches of rain have fallen. Flash flooding is
ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Woodbury and Bradyville.
Hollis Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3584 8616 3586 8616 3587 8590 3586 8590
3571 8601 3573 8617
FLASH FLOOD...OBSERVED
$$
MuellerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 6:18 PM CDT, 15 minutes earlier. Its key messages:
- Updated at 618 PM CDT Wed Apr 23 2025
- Afternoon warmth expected through the week with episodes of scattered showers and thunderstorms, becoming more numerous on Friday. Severe weather threat remains very low.
- Drier and slightly cooler conditions Saturday and Sunday, but temperatures trend well above normal early next week.
Area forecast discussion, Apr 23, 6:18 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 618 PM CDT Wed Apr 23 2025 ...New AVIATION... .KEY MESSAGES... Updated at 618 PM CDT Wed Apr 23 2025 - Afternoon warmth expected through the week with episodes of scattered showers and thunderstorms, becoming more numerous on Friday. Severe weather threat remains very low. - Drier and slightly cooler conditions Saturday and Sunday, but temperatures trend well above normal early next week. && .SHORT TERM... (Rest of today through Thursday) Issued at 1155 AM CDT Wed Apr 23 2025 An 850 mb ridge remains settled across the Southeast/Carolina Coast areas. This is favoring a light southerly low-level flow across the TN Valley which is leading to an increase in boundary layer moisture. A nice cu field has blossomed on visible satellite imagery over the past hour. With temperatures forecast to rise into the mid 70s to low 80s this afternoon, SBCAPE values should hover in the 1,500- 2,000 J/kg range. Iso/Sct showers and thunderstorms are expected through the early evening as a result, generally favoring areas south where greatest PWs will reside. Mid-level flow is only ~20 kts today, and lapse rates aren't great (~6 C/km). Thus, we're basically previewing summer convection which is mainly diurnally driven. Convection will gradually fade overnight with loss of heating, but a few showers/t-storms could persist in places due to an approaching shortwave currently near the ArkLaTex. Patchy fog will also be possible again tonight. For tomorrow, a similar forecast is in place. Influence from the decaying shortwave should favor more cloud cover, and perhaps temperatures will be a couple degrees cooler overall. A better coverage of afternoon showers/t-storms is expected due to a more area-wide increase in PWs (1.4-1.6"). Again, no severe weather is expected. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 1155 AM CDT Wed Apr 23 2025 Guidance continues to suggest a slight increase in backing mid-level flow on Friday due to a more notable shortwave moving from the Plains toward the Mississippi Valley. This is expected to translate to the surface as a low pressure moving east, mainly north of the Ohio River. A broad area of warm, moist air is expected across much of the East, including Middle TN. Numerous showers and thunderstorms are forecast Friday afternoon as a result favorable moisture & instability, as well as increasing forcing ahead of a front. 500 mb flow looks to stay 20-30 kts, so shear will be low. No severe weather is currently expected, but a strong storm or two is possible if CAPE values run on the higher side. This system will continue east Friday night and we'll be on the back side of the trough by Saturday morning with a cold front moving in. Sunday through Tuesday features a decline in overall rain chances owing to a drier airmass behind the exiting system Saturday morning. Sunday looks to be a fantastic weather day with highs in the 70s. However, medium-range guidance maintains a more amplified pattern early next week with a deep-layer ridge establishing across the East, and a trough across the West. This will support temperatures well above normal Monday through Wednesday with highs in the mid to upper 80s. Rain chances return on Wednesday with the approach of the next system. && .AVIATION... (00Z TAFS) Issued at 618 PM CDT Wed Apr 23 2025 TSRA will continue to be sporadic and short-lived around the area today. As the sun sets and we enter the 03-06z period, they should lose their grip and collapse. Winds will turn southerly into tomorrow and light and variable before picking back up out of the south at 5-10 knots. TSRA are a risk tomorrow as well in the afternoon, as well as MVFR or lower conditions. && .PRELIMINARY POINT TEMPS/POPS... Nashville 63 79 63 80 / 20 60 50 90 Clarksville 62 80 63 79 / 10 50 50 90 Crossville 57 74 59 74 / 30 70 40 90 Columbia 61 79 62 79 / 30 60 40 90 Cookeville 60 76 61 75 / 20 70 50 90 Jamestown 57 75 59 75 / 20 80 40 90 Lawrenceburg 61 78 63 78 / 30 60 40 80 Murfreesboro 61 79 62 80 / 30 60 40 90 Waverly 62 80 63 78 / 10 50 50 90 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sizemore LONG TERM....Sizemore AVIATION.....Holley
In the hours before
Special weather statement, Apr 23, 3:31 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
331 PM CDT Wed Apr 23 2025
TNZ079-232100-
Grundy TN-
331 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GRUNDY COUNTY THROUGH
400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tracy City, or 14 miles northwest of Jasper, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tracy City, Monteagle, Palmer, and Fiery Gizzard State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3524 8582 3524 8585 3527 8586 3535 8556
3532 8556 3530 8564 3530 8566 3529 8569
3529 8571 3528 8571 3524 8569 3522 8574
3522 8578
TIME...MOT...LOC 2031Z 246DEG 19KT 3524 8577
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HolleySpecial weather statement, Apr 23, 4:27 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
427 PM CDT Wed Apr 23 2025
TNZ057-058-060-232200-
Hickman TN-Lewis TN-Maury TN-
427 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEWIS...WEST
CENTRAL MAURY AND SOUTHEASTERN HICKMAN COUNTIES THROUGH 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hohenwald, Gordonsburg, and Kimmins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3548 8737 3551 8757 3577 8762 3570 8723
TIME...MOT...LOC 2126Z 213DEG 9KT 3556 8746
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Apr 23, 4:37 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
437 PM CDT Wed Apr 23 2025
TNZ064-065-078-232200-
De Kalb TN-Warren TN-White TN-
437 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE KALB...
NORTHEASTERN WARREN AND SOUTHWESTERN WHITE COUNTIES THROUGH 500 PM
CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Sparta, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sparta, Doyle, and Rock Island State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3580 8554 3581 8560 3579 8561 3578 8560
3583 8576 3600 8572 3593 8540
TIME...MOT...LOC 2136Z 200DEG 12KT 3585 8564
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Apr 23, 4:40 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
440 PM CDT Wed Apr 23 2025
TNZ056>058-232215-
Hickman TN-Lewis TN-Perry TN-
440 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LEWIS...CENTRAL
PERRY AND SOUTHWESTERN HICKMAN COUNTIES THROUGH 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Flatwoods, Linden, Pleasantville, Hohenwald, and Lobelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3576 8770 3551 8757 3548 8771 3549 8773
3549 8780 3547 8783 3547 8786 3562 8794
TIME...MOT...LOC 2139Z 232DEG 6KT 3557 8782
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HolleyThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:43 AM CDT | Dense Fog Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 4 hr |
| Apr 23, 3:31 PM CDT | Special Weather Statement | OHX | Grundy | 29 min |
| Apr 23, 4:27 PM CDT | Special Weather Statement | OHX | Lewis | 33 min |
| Apr 23, 4:37 PM CDT | Special Weather Statement | OHX | White | 23 min |
| Apr 23, 4:40 PM CDT | Special Weather Statement | OHX | Perry | 35 min |
| Apr 23, 6:48 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.